• Exemestane issue (I think?)

    Asked by marybeth on Wednesday, September 28, 2016

    Exemestane issue (I think?)

    Hi, Just wondering if anyone else might have experienced the same issue I am having with Exemestane. I first tried taking Arimidex (following surgery for Stage II cancer and then chemo and radiation). I developed a nasty itchy rash on my chest and back with Arimidex. For months the docs thought it was a fungal infection but as it started when I started taking the Arimidex, they finally suggested taking a brake from it and the rash quickly disappeared. So I've moved on to Exemestane. No rash, but my poor tongue is sore all the time. It is a sort of burning feeling all the way around the perimeter of my tongue and it is driving me crazy. I want to keep taking the AI's because I know they are pretty effective, but am wondering if there is anything I can do about this. The oncologist, my regular doctor and my dentist are without any answers for me. Thank you for any help you might have. I tried ice chips which help but the soreness just returns as soon as the ice melts.

    2 Answers from the Community

    • barryboomer's Avatar
      barryboomer

      They don't want to admit it BUT it's all from the Meds including Chemo. I have heard this SO MAY times.....Take a Break....Go mostly Vegan and look up Special Anti Cancer Supplements. Stop the Killing and get on with the Healing....Good Luck!

      almost 5 years ago
    • gpgirl70's Avatar
      gpgirl70

      I started Arimidex/anastrozole after finishing my chemo and radiation. I had really severe joint pain and pain in my feet and hands. I have stopped anastrozole now for a month and I still have joint pain although it has decreased. However, the pain in my feet and hands is still there. My oncologist said it is a side effect of the chemo. So some of your issues may still be lingering effects from chemo.

      I am starting exemestane today. I want to keep taking AIs as well because of the clinical trials showing they can reduce recurrence by as much as 40% over no hormone treatment. I do eat a mostly organic vegan diet, no dairy, no added sugar, take supplements, drink matcha green tea, yoga, and so on. I believe my diet, exercise, and mindfulness is making my life, health and well-being better. For instance, I have not had a cold since before I had cancer and my husband is a teacher and has been really sick several times. However, and this is a big however, there are no supplements, diet, etc that provide the same mechanism for preventing estrogen-positive breast cancer recurrence as aromatase inhibitors. If there is, then, by all means someone enlighten me.

      almost 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.